Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 94, NWS Miami, FL

September 1, 2006Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 1, 2006, 4:39 PM EDT for Palm Beach County, Florida. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2006, 4:39 PM EDT (20:39 UTC)
Expired
Sep 1, 2006, 5:15 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:07 PM EDTTSTM WND DMGW Pahokee, FLPOWER LINES DOWN FROM TRANSMISSION LINES ALONG HOOVER DIKE.
Sep 1, 5:07 PM EDTTSTM WND DMGW Pahokee, FLPOWER LINES DOWN FROM TRANSMISSION LINES ALONG HOOVER DIKE. BOUY SENSOR OVER LAKE OKEECHOBEE INDICATED A GUST TO 44 KNOTS AT 2045Z.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 012038
SVRMFL
FLC099-012115-
/O.NEW.KMFL.SV.W.0094.060901T2039Z-060901T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
439 PM EDT FRI SEP 1 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PAHOKEE...
  AND MOVING EAST AT 30 MPH.

* THE STORM WILL AFFECT...
  PAHOKEE BY 445 PM EDT.
  CANAL POINT BY 450 PM EDT.
  LION COUNTRY SAFARI BY 515 PM EDT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2686 8087 2668 8080 2666 8035 2696 8041
      2695 8061

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 012102
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
501 PM EDT FRI SEP 1 2006

FLC099-012115-
/O.CON.KMFL.SV.W.0094.000000T0000Z-060901T2115Z/
PALM BEACH FL-
501 PM EDT FRI SEP 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN PALM BEACH COUNTY...

AT 459 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A VERY STRONG WINDS 
AHEAD OF A SEVERE THUNDERSTORM LOCATED 7 MILES SOUTHEAST OF CANAL 
POINT...OR ABOUT 7 MILES EAST OF PAHOKEE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LION 
COUNTRY SAFARI.

THIS WARNING WILL CONTINUE.  

LAT...LON 2686 8087 2668 8080 2666 8035 2696 8041
      2695 8061

$$

JR
000
WWUS52 KMFL 012118
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT FRI SEP 1 2006

FLC099-012125-
/O.EXP.KMFL.SV.W.0094.000000T0000Z-060901T2115Z/
PALM BEACH FL-
515 PM EDT FRI SEP 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PALM BEACH COUNTY
EXPIRES AT 515 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. BUT THE THUNDERSTORM THAT SPAWNED 
THE WARNING HAS WEAKENED BELOW SEVERE CRITERIA. THE PAHOKEE POLICE 
DEPARTMENT HAS REPORTED DOWNED POWER LINES WITH THE PASSAGE OF THIS 
THUNDERSTORM. WIND GUSTS...FREQUENT LIGHTNING...GUSTY WINDS TO 45 
MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. LION 
COUNTRY SAFARI CAN EXPECT SUCH ACTIVITY OVER THE NEXT ONE HALF HOUR. 
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST 
UPDATES.

LAT...LON 2686 8087 2668 8080 2666 8035 2696 8041
      2695 8061

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:31 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 1, 2:31 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT FRI SEP 1 2006

.DISCUSSION...SFC TROUGH FROM T.D. ERNESTO CONTINUES TO AFFECT S
FLA WX WITH SW FLOW. SFC RIDGE WILL BUILD BACK INTO THE REGION BUT
NOT UNTIL ABOUT SUNDAY WITH SATURDAY STILL SEEING THE SW FLOW BUT
MUCH WEAKER THAN TODAY. GFS FORECAST SOUNDING SHOWS STORM MOTION
OF ONLY 4 KT BUT STILL TO AFFECT MORE OF THE E CST THAN THE WEST.
SPEAKING OF THE GFS, UPPER LOW THAT IS CURRENTLY OVER THE CENT ATL
NORTHEAST OF THE BAHAMAS IS MOVING W TOWARDS FLA WITH THE GFS
SHOWING IT OVER US ON SUNDAY. GIVEN THIS, DO NOT UNDERSTAND WHY
IT HAS THE HIGHEST POPS FOR SAT VS SUN. SO WILL UNDERCUT ITS
CATEGORICAL POPS FOR SATURDAY AND SLIGHTLY ABOVE FOR SUNDAY. THE
START OF NEXT WEEK SHOULD GET MORE UNDERWAY OF CLIMO BUT THE GFS
SLIPS THE RIDGE SOUTH AGAIN BY MIDWEEK IN RESPONSE TO ANOTHER
SHORTWAVE MOVING INTO THE EASTERN U.S. THIS WOULD TEND TO SHIFT
THE HIGHEST POPS ONCE AGAIN TO THE E CST AS PWAT REMAINS ABOVE 2
INCHES. BUT WILL WAIT AND SEE FOR THE TIME BEING.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
SOUTH FLORIDA WILL CONTINUE TO INCREASE IN COVERAGE AND STRENGTH
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE STORMS WILL
MOVE NORTHEAST AND CAUSE DETERIORATING CONDITIONS AT
PBI...FLL...MIA...AND TMB OVER THE NEXT FEW HOURS.

&&

.MARINE...LIGHT SW FLOW WILL BACK TO THE SE BY LATE SAT BUT
REMAINING WEAK. THUS, SEAS WILL BE AT 2 FEET OR LESS THROUGH THE
FORESEEABLE FUTURE.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  90  75  89 / 30 70 40 70
FORT LAUDERDALE  77  90  76  87 / 30 70 40 70
MIAMI            77  90  76  87 / 30 70 40 70
NAPLES           78  89  76  89 / 40 60 30 70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

30
Hazardous weather outlook, Sep 1, 6:07 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
607 AM EDT FRI SEP 1 2006

FLZ063-066>075-021000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
607 AM EDT FRI SEP 1 2006

...SCATTERED THUNDERSTORMS EXPECTED TODAY...
...HEAT INDICES MAY REACH 105 TO 110 DEGREES INLAND...
...SLIGHT RISK OF FLOODING GLADES AND HENDRY COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: WITH DEEP SOUTHWEST FLOW IN PLACE ACROSS SOUTH
FLORIDA TODAY, THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA
BREEZE ACROSS SOUTHWEST FLORIDA AND THE INTERIOR BY MIDDAY. THE
THUNDERSTORMS WILL THEN SPREAD EAST ACROSS THE REMAINDER OF SOUTH
FLORIDA THIS AFTERNOON, AND WILL BE CAPABLE OF PRODUCING DANGEROUS
CLOUD TO GROUND LIGHTNING.

FLOODING: PARTS OF GLADES AND HENDRY COUNTIES REMAIN PRONE TO
FLOODING FROM ANY THUNDERSTORMS THAT DEVELOP DUE TO THE HEAVY
RAINS RECEIVED IN THOSE AREAS FROM TROPICAL STORM ERNESTO.

TEMPERATURES: HIGH TEMPERATURES IN THE LOW 90S COMBINED WITH HIGH
LEVELS OF HUMIDITY WILL ALLOW HEAT INDICES TO REACH THE 105 TO
110 DEGREE RANGE ACROSS MUCH OF INTERIOR SOUTH FLORIDA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY,
WITH A GRADUAL DECREASE IN ACTIVITY SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER TODAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 1, 3:02 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT FRI SEP 1 2006

FLZ068-011930-
PALM BEACH EASTERN FL-
302 PM EDT FRI SEP 1 2006

...STRONG THUNDERSTORMS MOVING THROUGH METRO PALM BEACH COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
JUPITER TO BOYNTON BEACH...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED ARE LAKE WORTH...BOYNTON
BEACH...FAU NORTH CAMPUS...JUPITER...AND WEST PALM BEACH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:47 PM EDTSpecial Marine WarningMFL58 min
Sep 1, 3:19 PM EDTSpecial Marine WarningMFL56 min
Sep 1, 4:10 PM EDTSpecial Marine WarningMFL95 min
Sep 1, 4:31 PM EDTSpecial Marine WarningMFL44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.